Pred and Skin

Hey,

I was wondering if anyone has any advice about skin care while on long term pred? After my last addmission (and still being on 60mg of pred not to mention the methylpred, and kenaloge) my skins gone horrible! I've come out in spots and look like a tomatoe.... any advice on how to make it better? Does anyone have any tips on making the moon face effect go down too?

any tips would be fab!

ally x

5 Replies

oldestnewest
  • hey ally,

    when you say you look like a tomato do you mean you go bright red alot?? I always have a bright red face and it really annoys me. It goes red at the smallest things. and not even if im doing anything.

    i use alot of diprobase on my skin as it gets very dry and like an old ladies. I notice i egt alot of spots too not on my face but on my chest. i jsut try and drink alot of water.

    am interested to see what others do to.

    Olive

  • For the spots i've got a benzol peroxide gel on prescription, but to be honest the only thing it does it make my skin dry...

  • yes olive!! thats exactly like me - my face seems to have a much more red glow to it! Emz - I might ask my gp about that... I have got something off her, but it doesn't seem to be helping yet.. (should probs give it more than a week)..I'd tell you what it was called but I can't be bothered to get out my lovely warm bed! hehehe!

    ally x

  • Hi ally, I'm so glad you've posted this, as I've begun to think I'm imagining things! I'm getting so fed up of having to treat side effects of meds. I've been on 40mg pred for a while, and my skin is horrible, I normally have eczema anyhow, but this is different, just very very dry with my hands kinda looking more wrinkly and chubby like an old lady's... (no offence to anyone :D ). I'm getting through bucketfuls of Diprobase which does help, but other than that, no suggestions.

    I've found my skin is injuring easily too, so normally if I catch my arm/hand whatever or scrap it and I would get nothing, I'm now tearing the skin easily, my hands are really scarred at the moment and I look like I regularly go wrestling! I don't know if that's related or what to do about it (good thing it's winter and I can cover up).

    And if anyone comes up for a cure for the moon face I'd be grateful. I hate the way it makes me look and I find it really upsetting looking in the mirror - I also keep thinking others are looking at me, I'm sure they're not, but I'm still very conscious of it. :(

  • hi all,

    I've had pretty much all the skin side effects going at one time or another - moon face, facial hair (nice), the tomato effect, stretch marks and easy bruising, and even the odd spot! Though most of them have gone now that I am on a much lower dose, 7mg at the moment. The easy bruising I have had since a child even on inhaled steroids, so I think I am stuck with that one!

    There's no cure for the side effects unfortunately, and an extra whammy is that pred can make you retain water generally which makes the moon face worse i suspect - but good moisturising helps if the skin is dry. And the sort of skincare you would do as a teenager helps the spots, with good cleanser, toner and maybe even the dreaded spot cream stuff. Also, if at all possible, not giving in to the pred munchies and thus keeping the weight down does help a bit with the strange places weight appears when on pred! I certainly do know how hard that is though..........

    Hope you can reduce the dose soon Ally

    EJ

You may also like...